Alert archive / Pennsylvania / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 24, 2018, 6:04 PM EDT for Berks County, Pennsylvania. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2018, 6:04 PM EDT (22:04 UTC)
- Expired
- Jun 24, 2018, 6:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Philadelphia/Mount Holly
County Berks County, PA
The radar
The Philadelphia radar (KDIX), 161 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
555
WWUS81 KPHI 242204
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
604 PM EDT SUN JUN 24 2018
PAZ060-242230-
Berks-
604 PM EDT SUN JUN 24 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BERKS COUNTY...
At 603 PM EDT, a strong thunderstorm was located near Richland, or
near Myerstown, moving east at 30 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Wyomissing, Sinking Spring, Womelsdorf, Wernersville, Newmanstown,
Leesport, Bernville, Strausstown, Fairview Hgts, Spring Ridge,
Centerport, West Lawn, Whitfield, West Wyomissing and Wyomissing
Hills.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4052 7631 4052 7630 4048 7591 4024 7603
4031 7614 4036 7621 4037 7623 4044 7634
TIME...MOT...LOC 2203Z 285DEG 27KT 4042 7625
$$
MPSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 24, 5:19 PM EDT, 45 minutes earlier.
Area forecast discussion, Jun 24, 5:19 PM EDT, 45 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 519 PM EDT Sun Jun 24 2018 .SYNOPSIS... A cold front will move through the area tonight. High pressure builds in from Canada on Monday and then shifts offshore late Tuesday into Wednesday. A warm front is forecast to move in from the southwest Wednesday night before a cold front arrives Thursday afternoon and night. Expansive high pressure builds across the eastern U.S. next weekend. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... An upper-level trough will continue to amplify across the Northeast and northern Mid-Atlantic regions through this evening. An upper air analysis, as of 20z, placed a short wave over central Pennsylvania which is very near the base of the incoming upper-level trough. A mesoscale analysis indicates MLCAPE is around 1000 J/KG across the area, and there is 30-45 knots of westerly effective bulk shear. Given the shear profiles, convection is tending to organize into small clusters or broken lines to our west and southwest. Our main convective chance looks to stem from the ongoing thunderstorms now moving out of central Pennsylvania. Ahead of this convection, there is 500-900 J/KG of DCAPE which indicates downdraft strength. As a result, more organized and stronger convection will be capable of producing locally strong wind gusts. An isolated severe thunderstorm is possible with a damaging wind gust the main threat. Otherwise, stronger convection across northeast Virginia so far looks to mostly pass just south of our Maryland and Delaware zones. Meanwhile, a defined sea breeze front is located across far eastern New Jersey where the surface winds are backed to more southerly. The hourly temperature, dew point and PoP grids were adjusted some based on the latest observations and trends. Otherwise, a short wave is forecast to be off the coast by 09z. In addition, a cold front will track across the forecast area this evening. The combination will lead to some showers and thunderstorms through about 06z. Highest PoPs continue across the Lehigh Valley and Pocono regions. Elsewhere PoPs are tied to more scattered activity. Southwest winds, locally gusty at times, this evening will veer to the northwest and diminish some overnight behind the cold front. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... Plenty of sunshine is expected Monday. There really isn't much cool air behind the front for us. Generally speaking, we will be below today's high temps, but only by about 5 degrees. Dewpoints will be lower by about 10 degrees, so that will be more noticeable. Should be a NW breeze in the morning, but the gradient is forecast to relax in the afternoon. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Monday night through Tuesday night...High pressure builds southeastward from Canada Monday night and eventually moves offshore by Tuesday night. This surface high and upper ridging will keep us dry. An onshore component to the flow will modify this Canadian airmass a bit, resulting in temperatures that are a few degrees below normal for late June. Wednesday through Thursday night...Low pressure is forecast to move through the Great Lakes region Wednesday and then pass to our north across the Saint Lawrence Valley on Thursday. A cold front associated with this system will approach from the Ohio Valley/central Appalachians late Wednesday night before moving through the forecast area sometime on Thursday (most likely afternoon or evening). With a very dry airmass initially in place and lift still upstream of our area on Wednesday, there is hope that most of the day will remain dry. Upstream convection focused along a warm front/pre-frontal trough during peak heating Wednesday afternoon should eventually move into the forecast area at night. Chances for showers and storms will extend into Thursday with the arrival of the cold front. Friday through Sunday...A strong upper ridge and surface high initially centered over the northern Gulf Coast/Mid South regions is forecast to expand northeastward and amplify over the eastern CONUS. The heat looks to build into the area through the weekend and may even persist beyond the long-term period heading into the 4th of July holiday week. The magnitude of this upcoming heatwave is still uncertain and will depend on how strength and position of the high as we our forecast area may reside near the eastern periphery of the core of the excessive heat. Due to some uncertainty in the details, stayed close to Superblend for temperatures, resulting in highs in the mid 90s next weekend. Given a weak enough background gradient flow and SSTs 25 degrees cooler than inland highs, a sea-breeze front should provide some relief from the heat near the coast each afternoon. A prominent subsidence inversion should cap any convective activity at least for Friday and Saturday. Some of the models show the cap being broken on Sunday owing to the arrival of a weak shortwave disturbance and dewpoints rising into the 70s. && .AVIATION /21Z SUNDAY THROUGH FRIDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Through tonight...VFR. However, temporary IFR/MVFR conditions in any heavier shower or thunderstorm through this evening. A TEMPO group highlights the thunder timing, and this will be adjusted through early this evening based on trends. Southwest winds 10-15 knots, becoming northwest 5-10 knots later this evening. Monday...VFR. Northwest winds 8-15 knots. Outlook... Monday night and Tuesday...VFR with light winds. Forecast confidence: High. Wednesday...Predominately VFR with showers and thunderstorms most likely staying to the west of the terminals during the day. S winds increases to around 10 kt with gusts up to 20 kt. Forecast confidence: Moderate. Wednesday night through Thursday night...Sub-VFR possible with showers and thunderstorms likely moving in. Conditions will improve sometime late Thursday afternoon or Thursday night in wake of a cold fropa. S winds 1o to 15 kt Wednesday night become SW during the day Thursday, then NW Thursday night behind the cold front. Gusts around 20 kt are possible. Forecast confidence: Low. Friday...VFR. NW winds 5-10 kt. Forecast confidence: High. && .MARINE... Tonight...Southwest winds around 10 kts gradually becoming northwest 10-15 kts with gusts around 20 kts after midnight. Seas 2-4 ft. Sub- SCA conditions. Monday...Northwest winds 10-15 kts with gusts up to 20 kts in the morning, diminishing to around 10 kts in the afternoon. Sub-SCA conditions. Outlook... Monday night...Strong pressure rises will be accompanied by a NEly wind surge down the coast that could peak above 20 kt and possible near the 25 kt SCA threshold. Tuesday and Tuesday night...Winds and seas below SCA criteria. Wednesday and Thursday...S winds will strengthen to 15-20 kt. Deeper mixing on land would favor higher gusts to 25 kt or higher in nearshore areas. However, seas may build to 5 ft farther offshore. Either way, a SCA will likely be required. Thursday night and Friday...Winds and seas below SCA criteria. Rip Currents... Through this evening...South-southwest winds 10-15 mph, wave heights 2-4 feet, and a dominant southeasterly swell period 6-7 seconds yields a low risk for the development of dangerous rip currents for the DE and NJ beaches. Monday...The outlook is for a low risk for the development of dangerous rip currents. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Klein Near Term...Gorse/Kruzdlo Short Term...Kruzdlo Long Term...Klein Aviation...Gorse/Klein Marine...Klein/Kruzdlo
Hazardous weather outlook, Jun 24, 3:53 PM EDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 353 PM EDT Sun Jun 24 2018 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-252000- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 353 PM EDT Sun Jun 24 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hot conditions looks to return to the region Friday into next weekend. Heat indices around 100 degrees are possible for the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-252000- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 353 PM EDT Sun Jun 24 2018 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-252000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 353 PM EDT Sun Jun 24 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Jun 24, 5:30 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
530 PM EDT SUN JUN 24 2018
PAZ054-055-242200-
Monroe-Carbon-
530 PM EDT SUN JUN 24 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CARBON AND MONROE
COUNTIES...
At 529 PM EDT, a strong thunderstorm was located over Pocono Raceway,
or 8 miles southwest of Mount Pocono, moving east at 35 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Mount Pocono, East Stroudsburg, Tobyhanna, Werry Lake, Pocono Pines,
Pocono Raceway, Lake Harmony, Skytop, Tannersville, Mountainhome,
Alpine Mountain, Long Pond, Hernyville, Sun Valley, Meckesville,
Reeders, Analomink, McMichael, Canadensis and Scotrun.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4124 7513 4115 7515 4114 7509 4108 7503
4110 7498 4109 7496 4106 7502 4104 7503
4100 7512 4097 7556 4114 7562 4125 7515
4125 7513
TIME...MOT...LOC 2129Z 259DEG 29KT 4108 7550
MPSSpecial weather statement, Jun 24, 5:59 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
559 PM EDT SUN JUN 24 2018
PAZ060-101-242230-
Western Chester-Berks-
559 PM EDT SUN JUN 24 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BERKS AND NORTH
CENTRAL CHESTER COUNTIES...
At 558 PM EDT, a strong thunderstorm was located over Wernersville,
or near Reading, moving east at 30 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Reading, Wyomissing, Birdsboro, Sinking Spring, Laureldale,
Wernersville, Elverson, New Morgan, Spring Ridge, Cedarville, Stowe,
Shillington, West Reading, Mount Penn, Mohnton, Kenhorst, St.
Lawrence, West Lawn, Lorane and South Pottstown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4047 7563 4029 7566 4024 7570 4024 7566
4012 7568 4018 7594 4031 7614 4040 7615
TIME...MOT...LOC 2158Z 266DEG 28KT 4032 7606
MPSSpecial weather statement, Jun 24, 6:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
604 PM EDT SUN JUN 24 2018
PAZ060-242230-
Berks-
604 PM EDT SUN JUN 24 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BERKS COUNTY...
At 603 PM EDT, a strong thunderstorm was located near Richland, or
near Myerstown, moving east at 30 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Wyomissing, Sinking Spring, Womelsdorf, Wernersville, Newmanstown,
Leesport, Bernville, Strausstown, Fairview Hgts, Spring Ridge,
Centerport, West Lawn, Whitfield, West Wyomissing and Wyomissing
Hills.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4052 7631 4052 7630 4048 7591 4024 7603
4031 7614 4036 7621 4037 7623 4044 7634
TIME...MOT...LOC 2203Z 285DEG 27KT 4042 7625
MPSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:53 PM EDT | Areal Flood Advisory | PHI | Cape May | 84 min |
| Jun 24, 7:22 PM EDT | Special Weather Statement | PHI | Warren | 23 min |
| Jun 24, 7:24 PM EDT | Special Weather Statement | PHI | Hunterdon | 36 min |
| Jun 24, 7:42 PM EDT | Special Weather Statement | PHI | Middlesex | 33 min |
| Jun 24, 5:30 PM EDT | Special Weather Statement | PHI | Monroe | 30 min |
| Jun 24, 5:59 PM EDT | Special Weather Statement | PHI | Berks | 31 min |
| Jun 24, 6:14 PM EDT | Special Weather Statement | PHI | Carbon, Monroe | 46 min |
| Jun 24, 6:36 PM EDT | Special Weather Statement | PHI | Chester, Montgomery | 39 min |
| Jun 24, 6:50 PM EDT | Special Weather Statement | PHI | Lehigh, Northampton | 25 min |
| Jun 24, 6:52 PM EDT | Special Weather Statement | PHI | Berks | 38 min |
| Jun 24, 7:08 PM EDT | Areal Flood Advisory | PHI | Bucks, Chester, Montgomery | 114 min |
| Jun 24, 7:10 PM EDT | Special Weather Statement | PHI | Chester, Delaware, Montgomery | 50 min |
| Jun 24, 7:32 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Delaware, Montgomery, Philadelphia | 28 min |
| Jun 24, 7:56 PM EDT | Special Weather Statement | PHI | Philadelphia | 34 min |
| Jun 23, 8:34 PM EDT | Areal Flood Advisory | PHI | Sussex | 80 min |
Nearby
Special Weather Statements in Pennsylvania, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.